MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of the maverick 2 balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon.The balloon was loosely folded.Inspection of the device revealed numerous kinks throughout the hypotube and a complete hypotube separation 76cm distal of the strain relief.An inflation device filled with water was connected to the remaining distal end of the device by attaching a toughy and a stopcock to the end of the separated hypotube.When positive pressure was applied, the balloon was able to be inflated immediately with no leaks or issues.Product analysis did not confirm the reported event, as the balloon was loosely folded indicating that it was able to be inflated at the facility and during functional testing the balloon inflated to rated burst pressure with no issues immediately.
 
Event or Problem Description
Reportable based on device analysis completed on 14-jan-2021.It was reported that balloon inflation failure occurred.During preparation, a 1.50 mm x 20 mm maverick balloon catheter was selected for dilatation.However, the balloon failed to inflate.The procedure was completed with another of same device.No patient complications were reported and the patient status was stable.However, returned device analysis revealed hypotube separation.It was further reported that the break occurred outside the patient's body.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11261150
Report Number2134265-2021-00549
Device Sequence Number16322325
Product Code LOX
UDI-Device Identifier08714729370154
UDI-Public08714729370154
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0024119911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2021
Initial Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight75